during a recent urine test for drug screening at work my creatinine reading was 6.7 which read as diluted. I understand the average is between 97 and 137. Since I know it wasn't diluted is it possible that prescription drugs or illnesses could cause it to read low? I take protinix, diclofenac, and prevacid. Is it possible that mine is low normally? What else could cause a low reading?
There are various causes of low creatinine. This can include small stature, debilitation, decreased muscle mass, and some complex cases of severe hepatic disease. In advanced liver disease, low creatinine may result from decreased hepatic production of creatinine and inadequate dietary protein as well as reduced muscle mass.
That being said, I am unsure of the units of the values you mentioned above. Typically a creatinine reading of 6.7 mg/dL would be considered elevated, but without specifying what units your results are, I am unsure how to interpret the values.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.